Share Facebook
Crohn's Disease Forum » Treatment » 5-ASA/Mesalamine » Side effects of Sulfapyridine


01-23-2012, 10:08 AM   #1
jlacey
Member
 
jlacey's Avatar
 
Join Date: Dec 2011
Location: Newfoundland, Canada
Side effects of Sulfapyridine

Hello
My 6 year old daughter weaned off the prednisone last Wednesday and is now just taking the Sulfapyridine daily.
Things I have noticed...her appetite has waned some...constantly saying she isn't that hungry.
Bowel movements aren't as frequent (been at least a few days between them!)...although no complaints of stomach pain or bloating.
Her eyes seem irritated...dry...although have been like that on/off for the last month or 2.

Are there any common side effects of this medicine...I remember reading a pamphlet stating that loss of appetite is a side effect...??

Would appreciate any info...she has her pediatric GI appt today...is there anything I should ask the doctor...

Thanks
Jacqueline
01-23-2012, 11:28 AM   #2
Rebecca85
Senior Member
 
Rebecca85's Avatar
 
Join Date: Apr 2010
Location: Nottingham, UK
The dry eyes sounds like it could have been from the steroids and just hasn't cleared up yet.steroids also cause an increased appetite, so maybe she hasn't lost her appetite, it's just gone back to normal after the pred?

Though seeing as she is at the docs today, I would definitely mention your concerns. Maybe make a note of what and how much she's eating, just to be sure she's eating enough?
__________________
Crohn's in the terminal ileum, dxed Jun '10

125mg azathioprine
4g Pentasa
01-24-2012, 08:06 AM   #3
jlacey
Member
 
jlacey's Avatar
 
Join Date: Dec 2011
Location: Newfoundland, Canada
Sooo the bloodwork from December 19th showed normal inflammation levels....which I figured would be the case as the diarrhea and pain had stopped...and she had been on prednisone 4 weeks then and Sulfapyridine 2 weeks.

Only thing that was a little elevated...but she said nothing to worry about...was one of the liver enzymes...of course, to me...anything that is not exactly normal...worries me! lol

And the dry eyes...she asked when Sydney was going back to the eye dr...as apparently there are 2 eye conditions that people with Crohn's are susceptible to getting...anyone know of these...I believe symptom is eye pain...Sydney's do not hurt...just dry.

That's abut it...she had more bloodwork taken yesterday so I guess if nothing shows on that...we will see her in about 3 months.
01-25-2012, 11:20 AM   #4
Rebecca85
Senior Member
 
Rebecca85's Avatar
 
Join Date: Apr 2010
Location: Nottingham, UK
I think the eye conditions are uveitis and ireitis? Basically inflammation of the eye. Like you said, symptoms include pain and possibly vision problems not just dryness.

Over here you can get a spray by Optrex that you spray onto closed eyelids and it somehow makes them less dry, maybe you could have a look see if you can get something similar?

About the liver enzymes, a quick google says that they could be caused by adrenal sufficiency (this can happen temporarily when weaning off steroids- please keep an eye on her for signs of an adrenal crisis ie any sudden onset illness, fatigue type symptoms).
01-25-2012, 11:26 AM   #5
jlacey
Member
 
jlacey's Avatar
 
Join Date: Dec 2011
Location: Newfoundland, Canada
Thanks for your response....
I keep asking her if her eyes pain...or if she sees things ok or same as always...don't wanna scare her with questions because at 6 yrs old...she panics thinking that something is wrong with her....
But she says no they don't hurt...just feel dry....but there is a faint tinge of red to the whites of her eyes....was there months ago...then went away....now there again....could be air in school or anything...but I am on alert for any changes.
Actually my eyes have been really sore kinda dry feeling for the last few weeks too! lol

Yes I googled the liver enzyme...will see what the bloodwork yesterday shows....

Jacqueline
01-28-2012, 10:02 AM   #6
dave4
New Member
 
Join Date: Jan 2012
Location: Seattle, Washington
hey whenever you get a chance i wanna know how the sulfapyridine worked out with your daughter. i was just put on it about 2 days ago, suffering from a painful flare up for the 2nd time, not fun . anyway feel free to email me or post a reply on here would love to know so tired of trying different medz feel like a test subject
Reply

Crohn's Disease Forum » Treatment » 5-ASA/Mesalamine » Side effects of Sulfapyridine
Thread Tools


All times are GMT -5. The time now is 03:33 AM.
Copyright 2006-2017 Crohnsforum.com